Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Hot flashes and painful legs

08/13/2007

Question:

I HAD A FULL HYSTORECTOMY 9 YEARS AGO AND WAS PUT STRAIGHT ONTO HRT TABLETS. IVE SLOWLY BEEN WEENED OFF THEM AND IM NOT TAKING ANY NOW. IM 54YEARS OF AGE AND IM GETTING HOT SWEATS AND PAINFUL LEGS. IS THIS NORMAL AS I THOUGHT ID GONE THROUGH MY CHANGE AFTER SURGERY. IF IT IS NORMAL WHY ARE MY LEGS PAINFUL. THANKYOU.

Answer:

Hot flashes are triggered by a drop in estrogen. It does not matter if it is your own estrogen (as when your ovaries were removed) or if it is estrogen medication. You have simply postponed your menopausal symptoms until now. The natural course of hot flashes is for them to become milder and less frequent. They should gradually get better. Check with your physician about your leg pain.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati